Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 47, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 1, 2016, 8:23 PM CDT for Cotton County, Tillman County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 8:23 PM CDT (01:23 UTC)
- Expired
- Jun 1, 2016, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cotton County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 28 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WGUS54 KOUN 020123
FFWOUN
OKC033-141-020415-
/O.NEW.KOUN.FF.W.0047.160602T0123Z-160602T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
EAST CENTRAL TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 1115 PM CDT
* AT 820 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN FROM NEAR COOKIETOWN WEST TO NEAR HOLLISTER TO JUST
EAST OF FREDERICK. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN
AND AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE OVER
THE NEXT COUPLE OF HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLLISTER AND COOKIETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3435 9889 3444 9887 3442 9866 3441 9866
3441 9861 3442 9861 3440 9843 3421 9845
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:13 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 6:13 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
613 PM CDT WED JUN 1 2016
.DISCUSSION...
0Z TAF discussion below.
&&
.AVIATION...
Primarily MVFR/VFR ceilings with some IFR ceilings possible. Areal
coverage of rain/storms is expected to decrease some tonight but
increase again Thursday. There is still some uncertainty as to
where the most widespread activity and timing of this occurring.
Winds will also be shifting/variable.
&&
.PREV DISCUSSION... /issued 418 PM CDT WED JUN 1 2016/
DISCUSSION...
Widespread showers will continue this evening with localized
heavy rainfall due to the slow movement and high rainfall rates.
We expect areas of storms to continue tonight, especially near the
surface boundary across southwest and central Oklahoma. And now
the models are more consistent with QPF areas into central and
southwest Oklahoma again on thursday, so we've expanded the entire
flood watch to go through Thursday afternoon. The northwestern
portions of the watch may be able to be cancelled tomorrow morning,
but will not be too fancy in the timing at this point.
Precipitation chances persist into Saturday as the closed low and
the associated trough axis move east through Texas. Rain chances
finally end by Saturday night or Sunday as this low moves farther
away and stronger northerly flow develops across the Great Plains
behind a northern stream system moving through the Midwest.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 76 63 78 / 70 60 40 30
Hobart OK 62 77 62 80 / 70 50 30 20
Wichita Falls TX 63 77 63 78 / 70 60 50 50
Gage OK 58 77 57 83 / 20 30 10 10
Ponca City OK 63 79 61 82 / 40 30 10 20
Durant OK 65 77 65 76 / 60 60 60 60
&&
.OUN Watches/Warnings/Advisories...
OK...Flood Watch through Thursday evening for OKZ012>030-033>041-
044>048-050>052.
TX...Flood Watch through Thursday evening for TXZ083>090.
&&
30/25/25Hazardous weather outlook, Jun 1, 12:48 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1248 PM CDT WED JUN 1 2016 OKZ004>048-050>052-TXZ083>090-021800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1248 PM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .HEAVY RAINFALL... HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT ACROSS PARTS OF CENTRAL...WESTERN...AND SOUTHWESTERN OKLAHOMA...AND WESTERN NORTH TEXAS. THE FLOOD WATCH HAS BEEN EXPANDED FOR THIS AFTERNOON AND EVENING TO INCLUDE THESE AREAS. .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST EARLY THIS EVENING. SEVERE STORMS ARE UNLIKELY...ALTHOUGH SOME WIND GUSTS NEAR 40 MPH MAY ACCOMPANY ANY STRONGER STORMS THAT MANAGE TO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .HEAVY RAINFALL... HEAVY RAINFALL WILL REMAIN POSSIBLE THURSDAY ACROSS PARTS OF SOUTHERN OKLAHOMA. A FLOOD WATCH IS IN EFFECT FOR THIS AREA. THE RAIN WILL DIMINISH FROM WEST TO EAST DURING THE DAY ON THURSDAY. .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH SATURDAY. THE RISK OF SEVERE STORMS WILL BE LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS
In the hours before
Special weather statement, Jun 1, 3:27 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 327 PM CDT WED JUN 1 2016 OKZ017-018-024-012100- CANADIAN OK-BLAINE OK-KINGFISHER OK- 327 PM CDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CANADIAN... SOUTHEASTERN BLAINE AND SOUTHWESTERN KINGFISHER COUNTIES UNTIL 400 PM CDT... AT 326 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF CALUMET...MOVING SOUTHWEST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS ARE FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS...BUT THE THREAT POSED BY THESE FUNNEL CLOUDS IS LOW. MOST FUNNEL CLOUDS WILL NOT REACH THE GROUND. IF THEY DO...WEAK TORNADOES WITH BRIEF WIND GUSTS IN EXCESS OF 50 MPH MAY OCCUR. IF YOU OBSERVE A FUNNEL CLOUD OR ONE IS REPORTED IN YOUR AREA...MOVE INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3579 9819 3566 9803 3556 9824 3572 9831 TIME...MOT...LOC 2026Z 45DEG 3KT 3568 9818 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:43 PM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Jun 2, 4:50 AM CDT | Areal Flood Advisory | OUN | Carter, Love, Marshall | 3 hr |
| Jun 2, 6:31 AM CDT | River Flood Warning | OUN | Cotton | 3 days |
| Jun 2, 6:55 AM CDT | Flash Flood Warning | OUN | Johnston, Marshall | 3 hr |
| Jun 2, 6:59 AM CDT | Areal Flood Advisory | OUN | Bryan, Johnston, Love, Marshall, Murray, Pontotoc | 3 hr |
| Jun 2, 7:23 AM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| Jun 2, 7:40 AM CDT | Areal Flood Advisory | OUN | Beckham, Custer, Dewey, Roger Mills | 3 hr |
| Jun 2, 7:54 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 3 hr |
| Jun 2, 8:33 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jun 2, 11:47 AM CDT | Areal Flood Warning | OUN | Comanche | 3 hr |
| Jun 2, 2:12 PM CDT | River Flood Warning | OUN | Comanche, Cotton | 3 days |
| Jun 2, 2:12 PM CDT | River Flood Warning | OUN | Love | 4 days |
| Jun 2, 2:21 PM CDT | Areal Flood Advisory | OUN | Carter, Love | 3 hr |
| Jun 2, 4:05 PM CDT | Areal Flood Advisory | OUN | Johnston | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.